An enclosure method of eigenvalues for the elliptic operator linearized at an exact solution of nonlinear problems

K. Nagatou, M. T. Nakao

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We consider eigenvalue enclosing of the elliptic operator which is linearized at an exact solution of certain nonlinear elliptic equation. This problem is important in the mathematically rigorous analysis of the stability or bifurcation of some solutions for nonlinear problems. We formulate such a kind of eigenvalue problem as the nonlinear system which contains both linearized eigenvalue problem and the original nonlinear equation. We also consider the indices of eigenvalues, especially the first eigenvalue of such a problem. In these enclosing procedures, the finite-dimensional verified computations for linear and nonlinear system of equations play an essential role. A numerical example is presented.

Original languageEnglish
Pages (from-to)81-106
Number of pages26
JournalLinear Algebra and Its Applications
Volume324
Issue number1-3
DOIs
Publication statusPublished - 2001 Feb 15
Externally publishedYes

    Fingerprint

Keywords

  • Eigenvalue enclosing
  • Linearized eigenvalue problem
  • Nonlinear elliptic PDE.

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Cite this